Alert archive / North Carolina / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Raleigh, NC

June 6, 20167 counties in North Carolina

NWS Raleigh, NC issued this flash flood watch at Jun 6, 2016, 3:58 PM EDT for 7 counties in North Carolina. It took effect at Jun 6, 2016, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2016, 3:58 PM EDT (19:58 UTC)
In effect from
Jun 6, 2016, 8:00 PM EDT
Expired
Jun 7, 2016, 3:43 AM EDT
In force
8 hr
Issued by
NWS Raleigh, NC
Flood severity
None

Counties Anson County, NC, Cumberland County, NC, Hoke County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

004 
WGUS62 KRAH 061958
FFARAH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT MON JUN 6 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

.FLASH FLOODING WILL BE POSSIBLE AS TROPICAL STORM COLIN MOVES
ALONG THE SOUTHEAST COAST.

NCZ078-083>086-088-089-071800-
/O.NEW.KRAH.FF.A.0001.160607T0000Z-160607T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...GOLDSBORO...WADESBORO...POLKTON...
ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAUREL HILL...
LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON
358 PM EDT MON JUN 6 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...ANSON...CUMBERLAND...HOKE... 
  RICHMOND...SAMPSON...SCOTLAND AND WAYNE. 

* FROM 8 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON

* HEAVY RAIN ASSOCIATED WITH TROPICAL STORM COLIN IS EXPECTED TO
  PRODUCE A WIDESPREAD 1-2 INCHES OF RAIN WITH AMOUNTS OF 2-4
  INCHES EXPECTED WITHIN MORE INTENSE RAINBANDS AND IN AREAS WHERE
  TRAINING OF SHOWERS AND THUNDERSTORMS OCCURS. 

* FLASH FLOODING COULD CAUSE HAZARDOUS ROAD CONDITIONS AS WELL AS
  RAPID RISES OF LOCAL RIVERS, CREEKS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ELLIS
2 follow-up statements
787 
WGUS62 KRAH 070253
FFARAH

FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
1053 PM EDT MON JUN 6 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

.FLASH FLOODING WILL BE POSSIBLE AS TROPICAL STORM COLIN MOVES
ALONG THE SOUTHEAST COAST.

NCZ078-083>086-088-089-071100-
/O.CON.KRAH.FF.A.0001.000000T0000Z-160607T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...GOLDSBORO...WADESBORO...POLKTON...
ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAUREL HILL...
LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON
1053 PM EDT MON JUN 6 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...ANSON...CUMBERLAND...HOKE...RICHMOND...SAMPSON... 
  SCOTLAND AND WAYNE. 

* THROUGH TUESDAY AFTERNOON

* HEAVY RAIN ASSOCIATED WITH TROPICAL STORM COLIN IS EXPECTED TO
  PRODUCE A WIDESPREAD 1-2 INCHES OF RAIN WITH LOCAL AMOUNTS OF UP
  TO 3 OR 4 INCHES POSSIBLE IF AN INTENSE RAINBAND OR TWO REACH
  THE REGION. AREAS CLOSEST TO THE COAST WILL GET THE HEAVIEST RAIN
  AND HAVE THE HIGHEST POTENTIAL FOR FLOODING. RAIN WILL TAPER OFF
  AND END QUICKLY TUESDAY MORNING ENDING THE FLOODING THREAT.

* FLASH FLOODING COULD CAUSE HAZARDOUS ROAD CONDITIONS AS WELL 
  AS RAPID RISES OF LOCAL RIVERS... CREEKS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PWB
629 
WGUS62 KRAH 070743
FFARAH

FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
343 AM EDT TUE JUN 7 2016

...EXCESSIVE RAIN THREAT QUICKLY DIMINISHING...

.THE THREAT FOR EXCESSIVE RAINFALL HAS ENDED. THUS THE FLASH FLOOD
WATCH HAS BEEN CANCELLED. 

NCZ078-083>086-088-089-070845-
/O.CAN.KRAH.FF.A.0001.000000T0000Z-160607T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...GOLDSBORO...WADESBORO...POLKTON...
ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAUREL HILL...
LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...ROCKFISH...
SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON
343 AM EDT TUE JUN 7 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS
BEEN CANCELLED. THE THREAT FOR EXCESSIVE RAINFALL HAS ENDED.
SHOWERS WILL DIMINISH IN COVERAGE PRIOR TO 9 AM WITH MOSTLY SUNNY
SKIES EXPECTED BEFORE MID DAY.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at Jun 6, 3:31 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 6, 3:31 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
331 PM EDT Mon Jun 6 2016

.SYNOPSIS...A front across the area and the approaching Tropical
Storm Colin will keep weather unsettled through Tuesday afternoon
before high pressure moves in for the end of the week.

&&

.NEAR TERM /through Tonight/...
As of 335 PM Monday...

A cold front remains draped across roughly the Triad region this
afternoon as dewpoints at KINT and KGSO are sitting in the lower 60s
right now as opposed to low 70s just to the south and east. Ahead of
the front, convection is beginning to pop up with the main shield of
precipitation over southern counties and gradually spreading
northward. While effective shear remains very good across the area
near 40 kts, instability has become somewhat hampered by the stratus
deck overspreading the area from the south as shown on visible
satellite imagery. This has caused a fairly uniform temperature
distribution across the CWA this afternoon with temperatures near 80
degrees give or take. This supports highs topping out in the lower
80s this afternoon. Some convective allowing models showing a heavy
band of broken precipitation moving into the triad this afternoon.
This has largely not happened as of yet...with the aforementioned
drier air in place but some convection is beginning to occur and
this is expected to increase in coverage with time. Many factors
this afternoon pointing to not a lot of severe potential. Lapse
rates are fairly poor, the pre-existing stratus deck, and not a lot
of dry air in the sounding at all are just a few. Heavy rain will
remain the biggest threat with PW values approaching 2 inches,
especially across the southern tier of counties. Therefore have
collaborated with surrounding offices to go with a Flash Flood Watch
for southern counties beginning at 00z this evening and continuing
through the end of the event at 18z Tuesday afternoon. Highlighting
the biggest areas of concern are those area that received a lot of
rain over the past few days including a swath of Scotland, Hoke, and
Cumberland Counties that saw a radar estimated 2-4 inches of rain
already. Slow moving and training showers and thunderstorms will
potentially exacerbate this situation. Lows are not expected to
fall off all that much with 70 degrees expected east of US 1 and mid
to upper 60s across the Triad.

&&

.SHORT TERM /Tuesday and Tuesday night/...
As of 335 PM Monday...

The bulk of the story for Tuesday will obviously be with Tropical
Storm Colin which remains fairly unorganized at this time. Hurricane
Hunter Aircraft have found low pressure well to the northwest of the
convection which could potentially shift the track slightly
northwest. If this does occur, the chance for significant rainfall
across the southern tier of CWA increases, and thus more rationale
for the flash flood watch across our southern counties. Again, rain
will be the main story with this system with winds only expected to
gust upwards of 20 kts with the occasional higher. There will be a
large gradient of precipitation across the area as the Triad is
expected to largely be done with precipitation around 12z while the
southeastern counties will hold on until after 18z. This obviously
will put the highest QPF totals in the southeast where a widespread
inch to an inch and a half can be expected with pockets of 2-4 or
potentially even a localized 3-6 inches in the heaviest bands of
training showers and thunderstorms. Although mostly cloudy to
overcast skies in place, still expect to see high temperatures in
the mid to upper 80s. Once the storm begins to gain forward speed it
should continue to accelerate in the mean flow between low pressure
over the northeast and a tropical ridge out to sea. Therefore after
the storm moves out to the northeast, expect rapidly improving
conditions and clearing of skies from NW to SE. As drier air moves
in, this will allow low temperatures to sink into the low to mid
60swith perhaps even some upper 50s sprinkled in across the west.

&&

.LONG TERM /Wednesday through Sunday/...
As of 310 AM Monday...

Wednesday through Thursday night: The mid/upper trough axis is
expected to shift to the east of the area by mid week, while surface
high pressure builds into the region from the west. This will yield
dry weather with high and low temps at or below seasonal norms, with
mostly clear/mostly sunny skies. expect high temps to generally be in
the lower to mid 80s and lows ranging from the mid 50s to lower 60s.

Friday through Sunday: Surface high pressure will slide to the east
of the area by Friday/Friday afternoon, allowing for temps to warm.
Mid to upper level ridging is expected to be located over the central
part of the country during this period and will inch towards the east
while flatting some by the end of the period. This will place central
NC in a general northwest flow regime, and susceptible to hard to
time mid level disturbance moving through the NW mid level flow. Will
continue to keep the forecast dry, but there are some hints by Friday
night onward we may see an increasing potential for such
disturbances tracking through the area, possibly even dragging a
backdoor cold front into the area near the end of the forecast
period.

With regard to temps, we should see a general warming trend, with
temps possibly reaching the mid 90s by the weekend across southern
and southwestern portions of the area. Expect highs Friday will be in
the mid to upper 80s, with highs over the weekend generally in the
lower to mid 90s (as long a backdoor cold front colds to the north
through Sunday afternoon). Low temps will follow a similar trend,
generally in the upper 60s to lower 70s.

&&

.AVIATION /18Z Monday through Saturday/...
As of 300 PM Monday...

24 hour TAF period: Very high confidence of sub-VFR conditions
coming into play for much of the TAF period as Tropical Storm Colin
approaches from the southwest and moves up the southeast coast.
Expect rain to overspread much of the area with occasional
thunderstorms also prevalent. Conditions are already at MVFR across
much of the southern tier and these are expected to continue to
deteriorate through the overnight hours as ceilings drop into the
IFR and possibly LIFR categories. Low stratus will be the main
problem although some pockets of lower visibilities less than 2
miles will also be possible. Impacts will mainly be sub-VFR
conditions and rain with this system. Wind will not be too much of a
factor although some gusts of 15-20 knots are probable through much
of the day on Tuesday. The system will be very fast moving once it
gets up some forward speed and expect things to begin to clear out
from NW to SE very early in the Triad...closer to 12z and then even
exiting eastern areas after or around 18z Tuesday.

Long term: VFR conditions will return once Colin exits to the
northeast. Several days of VFR conditions are expected beginning on
Wednesday as high pressure moves into the area.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Ellis
NEAR TERM...Ellis
SHORT TERM...Ellis
LONG TERM...BSD
AVIATION...ELLIS
Hazardous weather outlook, Jun 6, 4:01 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EDT MON JUN 6 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
401 AM EDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND TONIGHT, ESPECIALLY SOUTH OF HIGHWAY 64. LOCALLY
EXCESSIVE RAINFALL MAY OCCUR WHERE SHOWERS AND STORMS REPEAT
ACROSS THE SAME LOCATION, LEADING TO FLOODING OF STREETS AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 3:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT MON JUN 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     4 NE SILVER CITY        35.03N 79.18W
06/05/2016                   HOKE               NC   911 CALL CENTER

            NUMEROUS TREES DOWN NORTH OF HWY 401. TIME
            ESTIMATED VIA RADAR.

0806 PM     TSTM WND DMG     1 NE WAGRAM             34.90N 79.36W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN NEAR THE SCOTLAND/HOKE COUNTY
            BORDER.

0758 PM     TSTM WND DMG     3 SSE WAGRAM            34.84N 79.35W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN ON RIVERTON ROAD SOUTH OF WAGRAM.
            TIME ESTIMATED VIA RADAR.

0755 PM     TSTM WND DMG     EAST LAURINBURG         34.77N 79.44W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN IN EAST LAURINBURG. TIME
            ESTIMATED VIA RADAR.

0753 PM     TSTM WND DMG     2 S LAUREL HILL         34.77N 79.54W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN ON OLD STAGE ROAD NEAR HWY 79.
            TIME ESTIMATED BY RADAR.

0559 PM     TSTM WND DMG     6 S ASHLEY HEIGHTS      35.02N 79.36W
06/05/2016                   HOKE               NC   911 CALL CENTER

            TREES DOWN NEAR FIVE POINTS. TIME ESTIMATED
            VIA RADAR.

&&

VINCENT
Local storm report, Jun 6, 3:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT MON JUN 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     4 NE SILVER CITY        35.03N 79.18W
06/05/2016                   HOKE               NC   911 CALL CENTER

            NUMEROUS TREES DOWN NORTH OF HWY 401. TIME
            ESTIMATED VIA RADAR.

0813 PM     TSTM WND DMG     4 ESE AFTON             36.31N 78.15W
06/05/2016                   WARREN             NC   911 CALL CENTER

            TREE BLOWN DOWN. .

0812 PM     TSTM WND DMG     3 SSE ARCOLA            36.25N 77.96W
06/05/2016                   HALIFAX            NC   911 CALL CENTER

            TREE BLOWN DOWN ON HWY 43. RELAYED BY WARREN
            CO 911. .

0807 PM     TSTM WND DMG     4 SSW AFTON             36.27N 78.24W
06/05/2016                   WARREN             NC   911 CALL CENTER

            LARGE OAK TREE BLOWN DOWN.

0806 PM     TSTM WND DMG     1 NE WAGRAM             34.90N 79.36W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN NEAR THE SCOTLAND/HOKE COUNTY
            BORDER.

0758 PM     TSTM WND DMG     3 SSE WAGRAM            34.84N 79.35W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN ON RIVERTON ROAD SOUTH OF WAGRAM.
            TIME ESTIMATED VIA RADAR.

0755 PM     TSTM WND DMG     EAST LAURINBURG         34.77N 79.44W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN IN EAST LAURINBURG. TIME
            ESTIMATED VIA RADAR.

0753 PM     TSTM WND DMG     2 S LAUREL HILL         34.77N 79.54W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN ON OLD STAGE ROAD NEAR HWY 79.
            TIME ESTIMATED BY RADAR.

0717 PM     TSTM WND DMG     4 ESE KERR LAKE         36.51N 78.54W
06/05/2016                   GRANVILLE          NC   911 CALL CENTER

            GRANVILLE COUNTY 911 REPORTS NUMEROUS TREES
            DOWN ACROSS THE NORTHERN-MOST PART OF THE
            COUNTY. .

0715 PM     TSTM WND GST     1 NW RDU INTERNATIONAL  35.88N 78.79W
06/05/2016  M59 MPH          WAKE               NC   ASOS

            WET DOWNBURST AT RDU INTL AIRPORT KNOCKED
            DOWN SEVERAL TREES WITH A SUSTAINED
            SOUTHWEST WIND OF 43 MPH GUSTING TO 59 MPH.

0651 PM     TSTM WND DMG     2 SSE BETHEL HILL       36.47N 78.87W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            SEVERAL LARGE TREES BLOWN DOWN. .

0650 PM     TSTM WND DMG     3 ENE BETHEL HILL       36.51N 78.83W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            SEVERAL OUTBUILDINGS FLIPPED. .

0647 PM     TSTM WND DMG     2 WSW BETHEL HILL       36.49N 78.92W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            AT LEAST 3 TREES DOWN. .

0641 PM     TSTM WND DMG     4 ESE CONCORD           36.46N 78.99W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            SEVERAL TREES BLOWN DOWN, INCLUDING ONE DOWN
            ON A CAR. NO INJURIES. .

0559 PM     TSTM WND DMG     6 S ASHLEY HEIGHTS      35.02N 79.36W
06/05/2016                   HOKE               NC   911 CALL CENTER

            TREES DOWN NEAR FIVE POINTS. TIME ESTIMATED
            VIA RADAR.

0534 PM     TSTM WND GST     2 NW CAMP MACKALL       35.04N 79.50W
06/05/2016  M48 MPH          RICHMOND           NC   AWOS

            KHFF REPORTED A WIND GUST OF 42 KNOTS...48
            MPH...AT 534 PM IN ASSOCIATION WITH A
            CONVECTIVE DOWNBURST.

0505 PM     HAIL             2 SSW STEDMAN           34.98N 78.71W
06/05/2016  U1.75 INCH       CUMBERLAND         NC   NWS EMPLOYEE

            GOLF BALL SIZED HAIL AND SOME TREES DOWN. .

0500 PM     HAIL             2 SSW STEDMAN           34.98N 78.71W
06/05/2016  U1.00 INCH       CUMBERLAND         NC   COCORAHS

            .

0445 PM     HAIL             4 ESE HOPE MILLS        34.94N 78.89W
06/05/2016  E1.75 INCH       CUMBERLAND         NC   BROADCAST MEDIA

            .

0445 PM     TSTM WND DMG     4 SE HOPE MILLS         34.93N 78.90W
06/05/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            MEDIA RELAY OF VIEWER REPORT OF WIND DAMAGE
            TO HOMES ON GOSHAWK DR AND SCREECH OWL DR.
            EXTENT OF DAMAGE UNKNOWN AT THIS TIME. .

0445 PM     TSTM WND DMG     5 ESE HOPE MILLS        34.94N 78.88W
06/05/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            MEDIA REPORT OF POWER LINES DOWN AND A POWER
            POLE BROKEN BY STRONG WINDS AT SANDHILL RD
            AND S FORTY DR.

&&

VINCENT
Local storm report, Jun 6, 3:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT MON JUN 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     4 NE SILVER CITY        35.03N 79.18W
06/05/2016                   HOKE               NC   911 CALL CENTER

            NUMEROUS TREES DOWN NORTH OF HWY 401. TIME
            ESTIMATED VIA RADAR.

&&

VINCENT
Local storm report, Jun 6, 3:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT MON JUN 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 ESE HOPE MILLS        34.94N 78.89W
06/05/2016  E1.75 INCH       CUMBERLAND         NC   BROADCAST MEDIA

0445 PM     TSTM WND DMG     4 SE HOPE MILLS         34.93N 78.90W
06/05/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            MEDIA RELAY OF VIEWER REPORT OF WIND DAMAGE
            TO HOMES ON GOSHAWK DR AND SCREECH OWL DR.
            EXTENT OF DAMAGE UNKNOWN AT THIS TIME.

0445 PM     TSTM WND DMG     5 ESE HOPE MILLS        34.94N 78.88W
06/05/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            MEDIA REPORT OF POWER LINES DOWN AND A POWER
            POLE BROKEN BY STRONG WINDS AT SANDHILL RD
            AND S FORTY DR.

0500 PM     HAIL             2 SSW STEDMAN           34.98N 78.71W
06/05/2016  U1.00 INCH       CUMBERLAND         NC   COCORAHS

0505 PM     HAIL             2 SSW STEDMAN           34.98N 78.71W
06/05/2016  U1.75 INCH       CUMBERLAND         NC   NWS EMPLOYEE

            GOLF BALL SIZED HAIL AND SOME TREES DOWN.

0534 PM     TSTM WND GST     2 NW CAMP MACKALL       35.04N 79.50W
06/05/2016  M48 MPH          RICHMOND           NC   AWOS

            KHFF REPORTED A WIND GUST OF 42 KNOTS...48
            MPH...AT 534 PM IN ASSOCIATION WITH A
            CONVECTIVE DOWNBURST.

0559 PM     TSTM WND DMG     6 S ASHLEY HEIGHTS      35.02N 79.36W
06/05/2016                   HOKE               NC   911 CALL CENTER

            TREES DOWN NEAR FIVE POINTS. TIME ESTIMATED
            VIA RADAR.

0615 PM     TSTM WND DMG     4 NE SILVER CITY        35.03N 79.18W
06/05/2016                   HOKE               NC   911 CALL CENTER

            NUMEROUS TREES DOWN NORTH OF HWY 401. TIME
            ESTIMATED VIA RADAR.

0641 PM     TSTM WND DMG     4 ESE CONCORD           36.46N 78.99W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            SEVERAL TREES BLOWN DOWN, INCLUDING ONE DOWN
            ON A CAR. NO INJURIES.

0647 PM     TSTM WND DMG     2 WSW BETHEL HILL       36.49N 78.92W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            AT LEAST 3 TREES DOWN.

0650 PM     TSTM WND DMG     3 ENE BETHEL HILL       36.51N 78.83W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            SEVERAL OUTBUILDINGS FLIPPED.

0651 PM     TSTM WND DMG     2 SSE BETHEL HILL       36.47N 78.87W
06/05/2016                   PERSON             NC   TRAINED SPOTTER

            SEVERAL LARGE TREES BLOWN DOWN.

0715 PM     TSTM WND GST     1 NW RDU INTERNATIONAL  35.88N 78.79W
06/05/2016  M59 MPH          WAKE               NC   ASOS

            WET DOWNBURST AT RDU INTL AIRPORT KNOCKED
            DOWN SEVERAL TREES WITH A SUSTAINED
            SOUTHWEST WIND OF 43 MPH GUSTING TO 59 MPH.

0717 PM     TSTM WND DMG     4 ESE KERR LAKE         36.51N 78.54W
06/05/2016                   GRANVILLE          NC   911 CALL CENTER

            GRANVILLE COUNTY 911 REPORTS NUMEROUS TREES
            DOWN ACROSS THE NORTHERN-MOST PART OF THE
            COUNTY.

0753 PM     TSTM WND DMG     2 S LAUREL HILL         34.77N 79.54W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN ON OLD STAGE ROAD NEAR HWY 79.
            TIME ESTIMATED BY RADAR.

0755 PM     TSTM WND DMG     EAST LAURINBURG         34.77N 79.44W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN IN EAST LAURINBURG. TIME
            ESTIMATED VIA RADAR.

0758 PM     TSTM WND DMG     3 SSE WAGRAM            34.84N 79.35W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN ON RIVERTON ROAD SOUTH OF WAGRAM.
            TIME ESTIMATED VIA RADAR.

0806 PM     TSTM WND DMG     1 NE WAGRAM             34.90N 79.36W
06/05/2016                   SCOTLAND           NC   911 CALL CENTER

            TREES DOWN NEAR THE SCOTLAND/HOKE COUNTY
            BORDER.

0807 PM     TSTM WND DMG     4 SSW AFTON             36.27N 78.24W
06/05/2016                   WARREN             NC   911 CALL CENTER

            LARGE OAK TREE BLOWN DOWN.

0812 PM     TSTM WND DMG     3 SSE ARCOLA            36.25N 77.96W
06/05/2016                   HALIFAX            NC   911 CALL CENTER

            TREE BLOWN DOWN ON HWY 43. RELAYED BY WARREN
            CO 911.

0813 PM     TSTM WND DMG     4 ESE AFTON             36.31N 78.15W
06/05/2016                   WARREN             NC   911 CALL CENTER

            TREE BLOWN DOWN.

&&

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:51 PM EDTSpecial Weather StatementRAHHarnett39 min

Nearby

Flash Flood Watches in North Carolina, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.